Alert archive / New Mexico / Wind Advisories in 2024
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 13, 2024, 3:31 AM MDT for Otero County, New Mexico. It took effect at Mar 13, 2024, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2024, 3:31 AM MDT (09:31 UTC)
- In effect from
- Mar 13, 2024, 9:00 AM MDT
- Expired
- Mar 13, 2024, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4456 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721 WWUS74 KEPZ 130931 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 331 AM MDT Wed Mar 13 2024 NMZ415-416-140100- /O.NEW.KEPZ.WI.Y.0009.240313T1500Z-240314T0100Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Sacramento, Apache Summit, Sunspot, Pinon, Cloudcroft, and Mayhill 331 AM MDT Wed Mar 13 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For additional information, visit us at http://www.weather.gov/epz KS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 12, 11:35 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 12, 11:35 PM MDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 1135 PM MDT Tue Mar 12 2024 ...New AVIATION... .SYNOPSIS... Issued at 150 PM MDT Tue Mar 12 2024 There will be one more day for quiet weather before conditions change on Thursday. The winds will be windy on Wednesday ahead of a winter storm system that will begin to move in on Thursday afternoon. This system will bring snow showers to the mountains and rain showers to the lowlands by then. Active weather will continue through the weekend and into early next week as this storm system meanders across the Southwest. The winds will be light to breezy and temperatures below the normal for the same period. && .DISCUSSION... Issued at 150 PM MDT Tue Mar 12 2024 Currently, the skies are sunny, the winds are a bit breezy with the temperatures on the mild side. For tonight, quiet weather is expected with the winds becoming lighter except for in the mountains. The skies will be mostly clear to partly cloudy. The flow at the surface will be from the west; thus, the low temperatures on Wednesday morning will be above the normal for this time of the year. For Wednesday, quiet weather conditions will continue; however, the winds will begin to pick up. A trough of low pressure across the western United States will develop a lee cyclone near the surface, which will be centered across southwestern Kansas. Even though this is not much of a favorable area for the center of the low that brings very strong winds, the winds will become windy through the day. The winds will be the strongest on the east slopes of the mountains. However, the winds will not be that strong enough to warrant any advisories or warnings at this time. With strong westerly winds, there will be the possibility of blowing dust across areas near the International Border. The winds overnight Wednesday will be breezy at first before midnight, but should subside thereafter especially in the lowlands. For the the rest of the period, the aforementioned low pressure trough will sage south, which will bring snow showers to the mountains and rain showers to the lowlands beginning on Thursday afternoon and lasting all the way through early next week. The center of the low will meander for several days somewhere between Arizona and Southern California. Because of this, there will be precipitation chances each day and night across the Borderland. As of now, the days with the most rain and snow will be on Friday and Sunday. When all is said and done, expect a total of less than 12 inches of snow in the mountains and between 0.10 and 0.75 inches of rain in the lowlands. The winds will be light to breezy and the temperatures below the normal for this time of the year. && .AVIATION... (06Z TAFS) Issued at 1124 PM MDT Tue Mar 12 2024 VFR conditions prevail through the morning. Modest W-SW winds continue tonight and Wednesday morning. Winds increase during the afternoon, gusting to AOA 30kts into the early evening. Gustiness lingers late in the period but will start to subside in the late evening. Possible BLDU in the mid-late afternoon hours, especially for KELP which may reduce VIS to MVFR levels (below 5 SM). Mostly clear skies expected with FEW-SCT250 from time to time. && .FIRE WEATHER... Issued at 150 PM MDT Tue Mar 12 2024 Tonight recovery will be fair to good. For Wednesday, moisture will increase especially across the mountains. The 20ft winds will be breezy to windy and temperatures below the normal for much of the area except for areas near the International border. Wednesday overnight recovery will be somewhat similar to that of tonight's recovery. A winter storms system will begin to move in bringing mountain snow and lowland rain showers. For Thursday moisture will increase slightly across the lowlands. The 20ft winds will be light to breeze and the temperatures below the normal. For the rest of the period, active weather will continue throughout the weekend with light to breezy winds and below average temperatures. Due to this, fire conditions will be near critical on Wednesday across much of the zones and elevated across areas near the International Border. For the rest of the period, there will be no fire weather concerns. The min RHs for Wednesday will be below 20% in the lowlands and between 25 and 40% in the mountains. The min RHs on Thursday will increase 2 to 4% in the lowlands. The ventilation rates will be excellent on Wednesday then good to excellent on Thursday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 49 75 50 73 / 0 0 0 0 Sierra Blanca 43 72 42 72 / 0 0 0 0 Las Cruces 43 72 42 70 / 0 0 0 0 Alamogordo 43 69 40 68 / 0 0 0 0 Cloudcroft 33 44 29 44 / 0 0 0 0 Truth or Consequences 42 67 39 63 / 0 0 0 10 Silver City 38 58 35 58 / 0 0 0 20 Deming 39 70 38 69 / 0 0 0 0 Lordsburg 38 67 37 67 / 0 0 0 10 West El Paso Metro 46 73 47 72 / 0 0 0 0 Dell City 41 73 41 74 / 0 0 0 0 Fort Hancock 43 77 42 77 / 0 0 0 0 Loma Linda 43 67 42 67 / 0 0 0 0 Fabens 45 76 45 76 / 0 0 0 0 Santa Teresa 41 72 42 71 / 0 0 0 0 White Sands HQ 49 70 47 70 / 0 0 0 0 Jornada Range 42 69 40 69 / 0 0 0 0 Hatch 43 71 40 70 / 0 0 0 0 Columbus 45 72 43 72 / 0 0 0 0 Orogrande 41 69 41 68 / 0 0 0 0 Mayhill 40 59 34 59 / 0 0 0 0 Mescalero 37 57 32 56 / 0 0 10 10 Timberon 34 56 31 57 / 0 0 0 0 Winston 36 59 32 57 / 0 10 10 10 Hillsboro 40 65 35 64 / 0 0 0 10 Spaceport 38 68 37 66 / 0 0 0 0 Lake Roberts 33 57 30 57 / 0 0 10 30 Hurley 36 62 32 61 / 0 0 0 10 Cliff 37 64 35 64 / 0 10 10 20 Mule Creek 38 59 35 58 / 0 10 10 20 Faywood 38 62 35 62 / 0 0 0 10 Animas 38 70 38 68 / 0 0 0 0 Hachita 41 70 40 69 / 0 0 0 0 Antelope Wells 41 70 40 69 / 0 0 0 0 Cloverdale 40 64 38 62 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...37-Slusher
Hazardous weather outlook, Mar 12, 6:56 AM MDT, 20 hours 35 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 656 AM MDT Tue Mar 12 2024 NMZ403-408-414>416-425-426-131300- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Central Grant County/Silver City Area- Southern Gila Region Highlands/Black Range- 656 AM MDT Tue Mar 12 2024 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy Wednesday with winds 20-30 mph with gusts to 45 mph. Snow developing Thursday night and continuing into Monday. Moderate snowfall of 6-10 inches possible over this lengthy period, highest totals above 7500 ft. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401-404>407-409>411-417-427>429-TXZ418>424-131300- Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Otero Mesa-West Central Tularosa Basin/White Sands- East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 656 AM MDT Tue Mar 12 2024 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy Wednesday with winds 20-30 mph with gusts to 45 mph. Blowing dust likely Wednesday afternoon. Rain developing Thursday night and continuing into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
Nearby
Wind Advisories in New Mexico, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.